Facebook Pixel

im not ovulating

By October 12, 2010 - 5:14am
Rate This

hi , i had 2 depo injections this yr , feb 10 , and the last was april 10 , i had a bleed on aug 31st , which lasted nearly 2 weeks , mostly spotting , since then iv had no period and im not ovulating , iv used depo before , and know my body/ fertility has returned to normal within 3 months of the last injection when i was in my early 20's , and after stopping it in 2005 i had regular periods every 24 days , start to start again . but suspected that i wasnt ovulating , as i had a few ocasions of me and my hubb being careless and i dint get pregnant , my doctor sent me for a scan as i was having really painfull cramps , the radioligistsaid that every thing looked fine although the lining of my womb was thin for the time in my cycle , the next day i bleed earlier than i should of ? , i have regular smears , due to having a colposcopy in 2004 , i finally got my gp to send me for some blood tests as iv had enough of feeling the way i feel , moody , tired , sick of the on off galactorea , breast filling with milk , the on off tendernesss, the aching from head to foot , sometimes nausious, and feeling like im 65 instead of 31 , i dont feel like my self at all , i know im not pregnant ,, my doctor is convinced this is all normal, any opinions on this any one had the same troubles or symptoms , im still waiting for the results of the tests

Add a Comment6 Comments

hey Alison , thanks for getting in touch , you right my life style has changed over recent months , but only for the better my new job entails me to be quite physical at time ( im a community care worker ) as it takes a lot of energy iv started to eat better , regular meals , and got to bed very tired and i was sleeping better at first , although some mornings woke up still very tired but thats part of the job , i can be helping someone go to bed at 10 pm , and then out in the morning to help someone get up at 5 .30 am , but thats not an everyday thing , the feeling not my self started about 2 weeks after i should of had a 3rd injection and slowly got worse ,and i stopped the injection as i was spotting , having painfull cramps and the water retention was a joke , i think i could have filled a small childs paddling pool , and your right about the worrying and anxiety of it all , iv come to the conclusion that the bloods say im ok , so i do just need to ride it out and wait for my body to go back to normal , i figured that my body would react the way it has in the past to the depo injection , but this time is clearly not the case maybe its my age and im more aware of what my body does ,i dont know , my gp did the bloods to check for perimenopause , not menopause , the results range we use here are probably different , and my estradiol was in the post menopause range , but i know im not menopausal .nd its deemed normal for estradiol to be low as long as fsh and lh are ok , im seeing my gp today to ask about the estrogen as i know it being low will stop me from having a period as you need it for the other hormones to do there bit , and remain healthy , you've got me thinking a lot about my life style , im still wondering if the fatigue is tiredness or my bodys way of saying i need to witch off from the stress for a while . our bodys have strange coping mechanisms . the evening primrose wont do any harm to take , when my menstral cycle is normal i do suffer painful cramps and some pms a few days before so if i strt taking it now , then when i finally do get my period maybe it will help with that , , im wondering if i miss my period again this month , i think its due again 20th oct , going on a 28 cycle , do i go back to my gp then ?
im thinking i should cancel todays apointment as like you said iv only missed 1 period , it does help to think of it that way too

October 15, 2010 - 1:27am

hi pat , i got my blood results which showed that my fsh was 3.1 , my lh is 0.7 and tsh was 1.8 , but my estradiol is <200 , i also did some research and have found that everything im feeling is bad side effects of the depo injecion , including the estrogen being very low , the receptionist at the doctors called and said they were ok , but i went in and asked for a copy of the results myself , my gp would insist i just ride it out , but iv learned that i can ask for some estrogen tablets which should help the depo get out of my system and make me feel better , i will never have that injection done again , and im going to ask to see the other doctor for the tablets , i was wondering if i took high doses of evening primrose oil if this would help balance me out ?

October 13, 2010 - 11:36pm
(reply to suziem)

I'm sorry you are also feeling this way. Are you keeping a "health diary" of sorts, to record how you are feeling physically, emotionally, as well as any possible triggers to your changes (what you are eating, exercising, sleeping, relationships, etc). Basically any notes you can take that may be a clue to your symptoms.

After reading your symptoms, I am not sure I understand how your symptoms would be related to your depo provera shot or your menstrual cycle? Your last period was August 31st, and have you thought about this: what if you just missed your September period? It is not even the end of October yet, and so many women miss a period or two. You've had normal results from Paps, your hormone levels were given the "OK" by your doctor. I'm wondering if we should back-up for a moment and just have you record your symptoms, possible triggers, etc for a few weeks first. It seems as though you are self-diagnosing with early menopause (you are only 31 !!), wanting estrogen tablets, etc...and it really sounds like something else may be wrong.

Your symptoms are troubling, exhausting...and you are wanting answers. Are you able to stop looking for answers for a few weeks and get back in touch with your symptoms? What do you do during the day that makes your symptoms worse? What do you do that makes them better? Do you have some good days, or are they all bad? At what level of pain, exhaustion are they? Do you feel you have tried changing some lifestyle behaviors that you can control (diet, exercise, sleep, stress, not smoking, being healthy weight, doing something you enjoy, etc)...we can't underestimate these "basics" first, before jumping into prescriptions and supplements that I'm not convinced are right for you. Please know...I am not a doctor, but research health and medical information and wanted to pose this question to you for consideration.

October 14, 2010 - 12:57pm

hi pat , thanks for replying , im having the usual 4 tests they do
LH , FSH , estrogen , and thyroid hormone , im hoping to get the results today , my gp thinks its the depo injection wearing off , but i know my body and i know my hormones have not been right for a good few yrs , i suspect early menopause , which i can deal with , i just hope my gp will prescribe something to make me feel better ,iv had enough of feeling the way i feel , iv felt poorly rather than moody from them ever since i had my second child , and shes 8 , its been hard to get my gp to take me seriously about how i feel , the only time i was taken seriously was when i saw a different doctor and he sent me for a scan because of how painful my period was , but that was normal apart from the lining of my womb being thin for the time in my cycle , i then bled the day after ? theres never been no follow up from that

October 13, 2010 - 12:52am
HERWriter Guide (reply to suziem)

Hi suziem - Thanks for writing back. I'm glad they're doing those tests, but I was wondering if they were doing tests like a complete blood panel, urinalysis and so forth, something more along the lines of a full physical or well woman exam. Given your symptoms it would seem like a thorough check up would help identify what's going on. If you still feel your gp isn't taking you seriously after today's appointment, and if the results aren't helpful to you, are you able to see another doctor? I know it can be very inconvenient to go to someone new, but feeling lousy is inconvenient too, right? Keep in touch, let us know what you learn, and let's see what can be done to get you to your best health possible.
Take care,

October 13, 2010 - 5:35pm
HERWriter Guide

suziem - Aching all over your body and feeling miserable is terrible. What kind of tests are you waiting on? Is your doctor looking at your entire health picture? Will you let us know what you learn from your test results? We know waiting is hard, but hang in there. Pat

October 12, 2010 - 5:18pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!